MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS; ZOOM CHAIRSIDE KIT

DISCUS DENTAL, LLC PHILIPS; ZOOM CHAIRSIDE KIT
Model Number 881055601540
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On july 6, 2023, new information was received.It was reported the patient was diagnosed with vocal fold trauma that occurred in (b)(6) 2022.The patient presented with bilateral true vocal fold hemorrhages with acute loss of voice and vocal fold vibration.This appearance of the vocal hemorrhages suggested acute trauma to the lining of the vocal folds.
 
Additional Manufacturer Narrative
Discus dental received a complaint on 11/17/2022 in which office reported a patient had blister and bleeding on her throat after zoom whitening procedure.The event occurred in the united states.Per obtained available information received from dental professional and clinical assessment provided on 12/2/2022, the complaint was determined not reportable.However, new information received on 7/6/23 reported the patient was diagnosed with vocal fold trauma.The patient presented with bilateral true vocal fold hemorrhages with acute loss of voice and vocal fold vibration.Pictures were provided for further investigation.Batch record of sku #: 88105560154 lot #: 21258013 udi#: (b)(4) was reviewed and no out of specification or discrepancies was found during the production of this lot.Expiration date: 2023-06.Batch record of sku #: 22-3764 lot #: 21245031 was reviewed and no out of specification or discrepancies was found during the production of this lot.Expiration date: 2023-01.Customer did not return the sample for investigation.Retain sample were tested and lab result indicated the reported lot met the specification.Sku #: 22-3764 lot #: 21245031.Per obtained information, office used the lamp exceeded 5-years life expectancy.Clinical scientist reviewed the provided pictures from patient and confirmed the hemorrhaging at the back of the throat.The gel had burned the back of the throat by leaking or dropping during application/overuse and further light application with lack of isolation.The incident could be occurred due to foreseeable misuse and lack of training of the dental office staff.Dfu have provided sufficient instructions for the isolation procedure.The procedure requires dental professional to isolate correctly with all provided material (cotton rolls, gauze and face bibs).If it was isolated incorrectly and gel was applied in abundance and proper instruction wasn¿t given to the patient on the chair, it is likely gel dropped back there unnoticed by the dp doing the procedure.In addition, dfu instructed dental professional during each 15-minute session, make sure patient has means of communication or do not leave the patient unattended.Based on the investigation result and available information, it concluded there was no malfunction or failure in the product.The complaint was determined to be reportable based on new information received on 7/6/2023.No corrective actions are required.We will continue to monitor for the similar reported issue.H3 other text : product not return to manufacturer.Product was consumed.

Brand Name
PHILIPS
Common Device Name
ZOOM CHAIRSIDE KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700 a south baker ave
ontario CA 91761
Manufacturer (Section G)
DISCUS DENTAL, LLC
1700 a south baker ave
ontario CA 91761
Manufacturer Contact
vince tai
22100 bothell everett highway
bothell, WA 98021
4254877000
MDR Report Key17367612
Report Number2031532-2023-00001
Device Sequence Number17993352
Product Code LBH
UDI-Device Identifier00075020034991
UDI-Public(01)00075020034991(10)21258013(17)230627
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date06/27/2023
Device Model Number881055601540
Device Catalogue NumberDIS556/01
Device Lot Number21258013
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale